A Prednisone Problem: Lost Bone Density
By Reasonably Well on August 20, 2011
Featured BlogHer Network Post
[Editor's Note: Why does a drug that can do so much good have so many horrendous side-effects? And what do you do when faced with this type of problem? - Denise]
Image Credit: Thirteen of Clubs
So, aside from living day to day with either Oreo or chocolate cake or various flavors of pie crumbs goobered down my front, every morning I slug down that little white pill without reservations.
Until Saturday, after I opened the mail. A slim white envelope addressed to me from my clinic contained the results of a bone density test. My doctor had highlighted the results which said: Significant bone mineral density decrease in the spine and hip regions. 10-year fracture probability for major osteoporotic fracture: 9%. Risk factors: Age, gender, glucocorticoid use. He had scribbled a note that we would discuss this at our upcoming appointment.
Well, dang. If I have to lose a significant amount of density of something, why can't it be adipose tissue? Or shoe size?
Read more from Density Decrease at Reasonably Well
More Like This
Most Popular on BlogHer
There’s no better vehicle to bring the family together than the Chevy Traverse. It’s the ultimate family vehicle, and the inspiration behind the tales that these bloggers are sharing about those special moments spent with their families. Check out the posts to see just how different, and, in many ways, the same, family time is nowadays as compared to when the bloggers were younger. Read more